Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 104, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Nov 5, 2011, 8:50 AM CDT for 9 counties in Florida. It took effect at Nov 5, 2011, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2011, 8:50 AM CDT (13:50 UTC)
- In effect from
- Nov 5, 2011, 1:00 PM CDT
- Expired
- Nov 5, 2011, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 68 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827 WWUS82 KTAE 051350 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 950 AM EDT SAT NOV 5 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND WESTERN AND CENTRAL BIG BEND... .A DRY AIR MASS REMAINS IN PLACE ACROSS THE FORECAST AREA TODAY. WARMER AFTERNOON TEMPERATURES WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW CRITICAL LEVELS OVER A LARGE PORTION OF NORTHWEST FLORIDA THIS AFTERNOON. DISPERSION VALUES ARE NOW FORECAST TO EXCEED 75 OVER PORTIONS OF THE WARNING AREA IN THE PANHANDLE... WHILE ERC VALUES OF 35 WARRANT THE WARNING IN THE BIG BEND. IN ADDITION...20-FOOT WINDS WILL BE NEAR 15 MPH OVER MUCH OF THE WARNING AREA. FLZ007>013-016-017-026-027-127-052300- /O.NEW.KTAE.FW.W.0104.111105T1800Z-111105T2300Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-GADSDEN-LEON-LIBERTY-INLAND WAKULLA-COASTAL WAKULLA- 950 AM EDT SAT NOV 5 2011 /850 AM CDT SAT NOV 5 2011/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION AND/OR ERC VALUES. * AFFECTED AREA...FIRE WEATHER ZONES 007...008...009...010... 011...012...013...016...017...026...027 AND 127. * WIND...NORTHEAST 10 TO 15 MPH. * HUMIDITY...MINIMUM 25 TO 32 PERCENT. * DISPERSION...MAXIMUM 70 TO 85. * ERC...35 IN LEON AND WAKULLA COUNTIES AND 32 TO 34 IN THE PANHANDLE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ WOOL/LAMERS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 5, 3:15 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Nov 5, 3:15 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 AM EDT Sat Nov 5 2011
.SHORT TERM (TODAY THROUGH MONDAY)...A potent upper level low is
moving southeast off the Carolina coast this morning, and taking a
surface low along with it. In its wake, an amplified ridge aloft is
building into the eastern CONUS with surface high pressure centered
over New England and spreading down the lee of the Appalachians.
The surface high will build down the coastal plain today with
northeasterly winds keeping temperatures mainly in the upper 60s to
lower 70s. The coolest temps (mid-60s) are expected over the
northeastern zones, closer to the cool high pressure. The high
will gradually weaken for Sunday and Monday, allowing for
additional moderation of temperatures. Lower to mid 70s are expected
for Sunday with mid-70s area-wide on Monday. No rain is expected
through Monday.
.LONG TERM (MONDAY NIGHT THROUGH NEXT SATURDAY)...Mid/Upper level
ridge axis will remain over the forecast area through Tuesday
night, as surface ridge continues to extend southward from the
Mid-Atlantic States to the northeast Gulf of Mexico. This pattern
of stacked ridging will result in a quiet, dry, and seasonable
start to the long term period.
GFS/ECMWF in agreement taking a potent shortwave disturbance quickly
northeastward from the middle MS valley to the Great Lakes during
Wednesday. This energy and any associated synoptic support will
slide north of our area, however a second piece of energy following
quickly out of the inter-mountain west will take a more southerly
track and help amplify a significant trough over the northern Gulf
coast Wednesday night into Thursday. These two models do however
continue to have different evolutions for the overall system through
our region. The GFS initially remains the more progressive solution
and allows a faster passage of the associated surface cold front
early on Thursday. ECMWF is slower to progress the upper
trough axis overhead and therefore lingers the deep layer moisture
and synoptic support for ascent (especially over the eastern zones)
well into Thursday. Will base the forecast on a compromise of these
two solutions and introduce slight chance/chance PoPs over the
western zones on Wednesday, and then progress the shower chances
eastward Wednesday night/Thursday morning. Since the 00z ECMWF
remains slow, will keep a slight chance PoP in over our GA/FL Big
Bend zones through Thursday afternoon, and then clear the entire CWA
Thursday evening. The setup for significant precipitation is not
very good from either solution due to an overall lack of deep layer
moisture. Therefore, likely looking at another narrow and brief band
of showers, which will almost certainly not be a "drought buster".
Upper trough axis lifts quickly away during Friday allowing heights
will rise, and a more zonal pattern to develop along the northern
Gulf coast. With this in mind, forecast will feature dry conditions
once again for Friday into the start of next weekend. The shot of
cold air behind the mid-week system is more aggressive from the
ECMWF. For now will not deviate far from the MEX numbers for these
late forecast periods, however, if the ECMWF solution were to win
out, then temperatures would need to be adjusted down with future
forecasts.
&&
.AVIATION...VFR conditions are expected to prevail at all
terminals through the daylight hours. Winds will become more
easterly later today and through the overnight, allowing for a
slow increase in low level moisture. This moisture will lead to
the potential for late night MVFR/IFR cig restrictions at KVLD.
&&
.MARINE...High pressure will build down the eastern seaboard today,
keeping the gradient over the local coastal waters rather tight.
Small Craft Advisory winds over the offshore legs this morning may
weaken briefly late this morning and early this afternoon. However,
winds are expected to increase again by late afternoon and
overnight. Therefore, will go ahead and extend the Small Craft
Advisory into Sunday morning. Another northeasterly surge will be
possible Sunday night with high pressure holding strong. Winds and
seas will then gradually decrease through the middle of next week
as the high slowly weakens.
&&
.FIRE WEATHER...Warmer afternoon temperatures will allow relative
humidity values to drop below critical levels over a large portion
of northwest Florida this afternoon. Relative humidity values will
also approach critical levels over portions of southeast Alabama
and Southwest Georgia. Critical durations of these low relative
humidity values are not currently expected. Over northwest
Florida, dispersion indices are currently forecast to fall just
shy of 75. Therefore will not be issuing any red flag warnings for
this afternoon. Increasing low level moisture from the east will
then keep relative humidity values well above critical levels for
Sunday and Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 45 74 52 76 / 0 0 0 0 0
Panama City 70 47 70 54 72 / 0 10 0 0 0
Dothan 70 44 71 48 75 / 0 0 0 0 0
Albany 68 43 70 49 74 / 0 0 0 0 0
Valdosta 68 46 72 53 75 / 0 0 0 0 0
Cross City 71 47 75 53 77 / 0 0 0 0 0
Apalachicola 69 51 72 57 73 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory until 11 AM EST Sunday for Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
Camp/MroczkaHazardous weather outlook, Nov 5, 3:26 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 426 AM EDT SAT NOV 5 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 426 AM EDT SAT NOV 5 2011 /326 AM CDT SAT NOV 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... STRONG NORTHEAST WINDS OVER THE COASTAL WATERS WILL CONTINUE THROUGH TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WINDS OVER THE COASTAL WATERS WILL REMAIN ELEVATED THROUGH THE WEEKEND...ESPECIALLY DURING THE OVERNIGHT HOURS...WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.